News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Cardiology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Cardiology Answers List

Forum Name: Miscellaneous Cardiology Topics

Question: calf pain/colour?


 kerry24 - Mon Nov 12, 2007 11:36 pm

hi i am really not sure where to post this, please excuse me if its in the wrong place, i really don't know the term for what i am trying to desribe!!

i am 24 and female, currently taking heart burn medication (for about 8 years) citapram depression medication 10mg a day & ltos of different herbal medcations for my endometriosis.

hiya, i have been ill this year and have barely exercised and literally have been in bed most of the time, i have had lots of blood tests and my cholesterol is up, (im in the uk and it was 8.0?-should be around 5.0?)
i am now on a diet and trying to lose weight and have started exercising, i have noticed though when i lay down and get up my legs go slightly discoloured and have little white patches on them, and if i touch my leg it leaves a white patch, it then goes within seconds/minutes, like water retention? sometimes i get calf pain. i have had tests that showed up nothing, so i am doing my best to now get around more at eating healthy food to promote circulation, do you think this is just bad circulation as it only happens after i have layed down?
other than that i am ok otherwise but i do suffer with endometriosis.
many thanks!
 kerry24 - Thu Nov 15, 2007 6:57 pm

anyone?!!?
 John Kenyon, CNA - Thu Jul 24, 2008 9:32 pm

User avatar Hi kerry24-

It sounds as though you've been inactive enough for long enough that you've suffered some slight damage to the valves in the leg veins, which may be causing poor venous return. It sounds like it is not too severe, since it only happens when you've been lying down and then get up. If you continue your exercise program this may correct on its own. If not, the important thing will be to remain active so that you don't ever develop clots in your legs. You could have some other vascular problems upstream from the calves, but I doubt it given your description. If there is no swelling in the calves or at the ankles, then I don't think you are holding any water. Some people have acrocyanocis normally, which is a bluish discoloration of the extremities when they stand. It doesn't usually have any significance.

In your case I think remaining active is by far the most important thing.

Best of luck to you.
 kerry24 - Thu Jul 24, 2008 10:03 pm

hiya wow i forgot about this 7 months for a reply!??

it still happens if im active, its very hard to be active because of my illness i get extreme pain and i am unable to walk, also suffer with extreme fatigue where i sleep for up to 18hours a day and spend the rest trying not to fall alseep on the sofa :(
 John Kenyon, CNA - Fri Jul 25, 2008 11:29 pm

User avatar Hi there -

I'm truly sorry it took so long for someone (me) to finally find your question and reply to it. It sounds as though you are making the best of a difficult situation, and although exertion does seem to really tire you, it's of course important to get up and move around at regular intervals as much as is feasible. I know you're working against a diffcult set of circumstances.

I wish I could give you some more helpful answer to the problem, but we'll just have to keep our fingers crossed that you find a doctor who can come up with the answer. Meanwhile, take care of yourself as best you can. Best of luck to you.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here